Alert archive / Pennsylvania / Wind Advisories in 2025
Wind Advisory 9, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Mar 20, 2025, 2:47 PM EDT for 4 counties in Pennsylvania. It took effect at Mar 21, 2025, 4:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2025, 2:47 PM EDT (18:47 UTC)
- In effect from
- Mar 21, 2025, 4:00 AM EDT
- Expired
- Mar 21, 2025, 12:59 PM EDT
- In force
- 9 hr
- Issued by
- NWS Binghamton, NY
Counties Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 98 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 454 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
361 WWUS71 KBGM 201847 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 247 PM EDT Thu Mar 20 2025 PAZ044-047-048-072-210700- /O.NEW.KBGM.WI.Y.0009.250321T0800Z-250321T1900Z/ Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Scranton, Honesdale, Milford, Wilkes-Barre, and Hazleton 247 PM EDT Thu Mar 20 2025 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 3 PM EDT FRIDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Lackawanna, Luzerne, Pike, and Southern Wayne Counties. * WHEN...From 4 AM to 3 PM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The highest wind gusts will be across the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MJM
3 follow-up statements
259 WWUS71 KBGM 210654 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 254 AM EDT Fri Mar 21 2025 PAZ044-047-048-072-211900- /O.CON.KBGM.WI.Y.0009.250321T0800Z-250321T1900Z/ Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Wilkes-Barre, Honesdale, Scranton, Hazleton, and Milford 254 AM EDT Fri Mar 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...Lackawanna, Luzerne, Pike, and Southern Wayne Counties. * WHEN...Until 3 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...The highest gusts are expected to be across the higher elevations around the Wyoming Valley and into the Poconos. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ JTC
017 WWUS71 KBGM 211323 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 923 AM EDT Fri Mar 21 2025 PAZ044-047-048-072-211900- /O.CON.KBGM.WI.Y.0009.000000T0000Z-250321T1900Z/ Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Honesdale, Wilkes-Barre, Milford, Hazleton, and Scranton 923 AM EDT Fri Mar 21 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WHAT...Northwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Lackawanna, Luzerne, Pike, and Southern Wayne Counties. * WHEN...Until 3 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ ES
882 WWUS71 KBGM 211659 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 1259 PM EDT Fri Mar 21 2025 PAZ044-047-048-072-211800- /O.CAN.KBGM.WI.Y.0009.000000T0000Z-250321T1900Z/ Lackawanna-Luzerne-Pike-Southern Wayne- Including the cities of Wilkes-Barre, Scranton, Hazleton, Milford, and Honesdale 1259 PM EDT Fri Mar 21 2025 ...WIND ADVISORY IS CANCELLED... Winds have diminished below advisory criteria. Therefore, the wind advisory has been canceled early. A few gusts up to 35 mph are still possible this afternoon. $$ ES
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Mar 20, 1:42 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 20, 1:42 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 142 PM EDT Thu Mar 20 2025 .SYNOPSIS... A cold front will move through this afternoon and evening, bringing rain showers to the area. Lingering showers change to a few snow showers or flurries overnight with little to no accumulation expected. Cooler, mainly sunny and windy on Friday with showers returning on Saturday. Another cool down but dry and mostly sunny weather expected for Sunday. && .NEAR TERM /THROUGH FRIDAY/... 1000 AM Update... Slowed down the increase of clouds and incoming rain by a few hours based on the latest radar/satellite and CAMs. Made minor edits to winds and wind gusts, expecting breezy conditions through the day. No other significant changes to the forecast at this time, as it remains nicely on track. 630 AM Update... Temperatures were adjusted as lows did not fall as far as guidance suggested. Bumped the whole area up 2-3 degrees into the mid morning hours. The rest of the forecast remains on track. 330 AM Update... SSW flow continues tonight, with WAA keeping temps warm across the region, especially in the northern Finger Lakes and Mohawk Valley, where upper 50s remain. Temps should fall a few more degrees tonight with strong surface winds keeping boundary layer mixing going even with clearing skies moving in. Southerly winds remain strong today ahead of the next weather system currently moving across the southern Great Lakes. Gusts up to 20- 30mph across the region are expected into the early afternoon hours, with gusts approaching 35kts across higher elevations south of the Mohawk Valley, Finger Lakes and NEPA. Guidance has slowed the progression of this system down over the past few model runs, with rain now moving into the western portion of the CWA around noon. The overall system will slowly move west to east as the showers within the band move from SW to NE ahead of a cold front. Rain should be in the I-81 corridor by late afternoon and into the Catskills by early evening. 0.25-0.50 inches of rain is expected across the CWA. Most of the precipitation looks to stay ahead of the cold front, which will limit snowfall potential as cold air moves in behind the cold front. A weak shortwave will move through the backside of the 500mb trough as it passes overhead. This should allow some weak scattered showers to linger over the eastern Finger Lakes and east of I-81. They should be a rain/snow mix changing to all snow as the overnight progresses. Snow amounts have decreased over the past few model runs as the 500mb trough has weakened and the surface low that is expected to develop off the NJ coast is much more progressive and moves to the NE fairly quickly. Up to 0.5 inches of snow could fall across the higher elevations south of the Mohawk Valley and eastern Finger Lakes. Accumulation should be limited to elevated objects as the ground will be pretty warm from the past couple of days. The Catskills could see a few tenths of an inch of snow, but this will depend on how quickly the showers end there as it looks like the cold air will not make it into this area before the precip pushes east of the area. Temps today will be warm again, with low to mid 60s expected across the area. The cold front will push through the area by mid- evening, but cold air is expected to slowly filter into the area from the NW as the night progresses. Mid 40s to upper 30s are expected by midnight, with low 30s to upper 20s by 6am. Friday will be dry and cool under NW flow as high pressure builds in from the west. Temps will climb into the low to mid 40s across much of the region, with upper 40s expected in the valleys of the Twin Tiers. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... 335 AM Update: The upper ridge will slide eastward Friday night as an approaching shortwave trough approaches the area from the west. Dry conditions are expected to remain Friday night, but clouds will be increasing from west to east ahead of this next system. Lows are expected to be in the upper 20s to mid 30s. The aforementioned trough will move through the area on Saturday which will bring a round of scattered rain showers to the area, especially during the afternoon. Highs are expected to be in the mid 40s to mid 50s, but with the cold front passing through the area, some mid to upper 30s will be possible in some of the higher elevations of Central NY by the late afternoon. This may allow for some snow to potentially mix in across those locations. With 850mb temperatures falling to around -15C and a west-northwest flow developing behind the cold front, some lake effect snow showers will be possible across parts of Central NY Saturday night, particularly along and north of the NY Thruway corridor. Otherwise, a drying trend is expected Saturday night with high pressure moving in from the west. It will be on the chillier side Saturday night with lows in the mid teens to mid 20s. High pressure will be in control on Sunday, which will bring mostly sunny skies. 850mb temperatures will gradually rise throughout the day to around -2C. Therefore temperatures will be slowly moderating, but still a few degrees below normal. Highs are expected to be in the upper 30s to mid 40s, with some upper 40s to near 50 degree readings across parts of the Wyoming Valley. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... 335 AM Update: The long term period will be somewhat active/unsettled, but no significant storms are expected at this time. An upper level low will move from the Central U.S. to the Great Lakes Region Sunday night and will eventually drag a cold front through the region on Monday. Initial warm air advection may bring a round of rain and snow showers Sunday night, before changing to rain showers during the day on Monday, before potentially changing back to a mix of rain and snow showers Monday night behind the system. Subtle shortwaves embedded with a longwave trough may bring some additional scattered rain and snow showers Tuesday and Wednesday. Temperatures in the long term will start out above normal on Monday (highs in the upper 40s to mid 50s), before returning closer to normal Tuesday and Wednesday (highs in the lower 40s to near 50). && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... 140 PM Update VFR conditions continue this afternoon. Rain then overspreads the area from west to east between about 20/21z at ELM, 21/22z at ITH & SYR, and 22/23z at RME & BGM...the rain reaches AVP by 23/24z early this evening. Once the rain moves in MVFR conditions are expected, with occasional MVFR Fuel Alt CIGs also possible at times. There is a chance for small windows of IFR VSBYs at AVP, generally between about 00-04z this evening; this was covered by a tempo in the TAF. Confidence was not quite high enough yet to include in the TAFs, but some borderline IFR CIGs are possible at ITH and BGM later tonight (after 03-05z Friday) as the winds turn NW and upslope toward the terminals. MVFR to MVFR fuel Alt CIGs linger at most TAF sites into early Friday morning, before quickly lifting and scattering out by around 15z Friday...after this there will be mainly clear/sunny skies. Breezy south winds 10-20 kts with gusts up to 30 kts are expected this afternoon. The winds turn more westerly and decrease this evening. Then, behind the cold front NW winds increase and become quite gusty overnight into Friday; likely 10-20 kts with gusts 25-35 kts. Outlook... Friday Afternoon...VFR expected (high confidence) Saturday...Occasional restrictions possible in scattered rain showers, mainly in the afternoon. Sunday...Mainly VFR. Monday...Another system brings rain/snow showers to the area with associated restrictions possible. Tuesday...Scattered snow and rain showers over the region with more restrictions possible. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MJM NEAR TERM...JTC SHORT TERM...BJG LONG TERM...BJG AVIATION...MJM
Hazardous weather outlook, Mar 20, 3:17 AM EDT, 11 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 317 AM EDT Thu Mar 20 2025 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-210730- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 317 AM EDT Thu Mar 20 2025 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Pennsylvania, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.